[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.171.35. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1979

Contact Dermatitis due to Nitroglycerin Ointment

Author Affiliations

From the Department of Dermatology, Johns Hopkins Hospital, Baltimore.

Arch Dermatol. 1979;115(7):853-855. doi:10.1001/archderm.1979.04010070029016
Abstract

Topical nitroglycerin ointment is among the most effective long-acting vasodilators currently available. We report two cases of contact dermatitis in which patch testing showed allergy to nitroglycerin-containing compounds. The severity of this dermatitis necessitated the discontinuation of topical nitroglycerin therapy in both patients. A potent corticosteroid cream applied once to previous nitroglycerin application sites prevented or minimized this dermatitis and enabled continuation of topical nitroglycerin therapy. Contact dermatitis due to topical nitroglycerin preparations may be more common than is presently realized.

(Arch Dermatol 115:853-855, 1979)

×